Alert archive / New York / Winter Weather Advisories in 2007
Winter Weather Advisory 3, NWS Buffalo, NY
NWS Buffalo, NY issued this winter weather advisory at Jan 14, 2007, 4:51 AM EST for Allegany County, Cattaraugus County, Chautauqua County, New York. It took effect at Jan 14, 2007, 7:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2007, 4:51 AM EST (09:51 UTC)
- In effect from
- Jan 14, 2007, 7:00 PM EST
- Expired
- Jan 15, 2007, 8:59 AM EST
- In force
- 14 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 76 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Jan 14, 3:05 AM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Jan 14, 3:05 AM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
305 AM EST SUN JAN 14 2007
.SYNOPSIS...
COLD HIGH PRESSURE REMAINS ANCHORED ACROSS SOUTHERN QUEBEC PRODUCING
A COLD NORTHEAST FLOW ACROSS OUR FORECAST AREA. LOW PRESSURE WILL
MOVE EAST NORTHEAST ALONG A STRONG COLD FRONTAL BOUNDARY ACROSS
NORTHERN PENNSYLVANIA DURING THE NEXT 36 HOURS. THE LOW IS FORECAST
TO BE OVER CENTRAL OR EASTERN PA BY MONDAY AFTERNOON. THIS TRACK
WILL LIKELY BRING WINTRY WEATHER PROBLEMS ACROSS MUCH OF OUR
FORECAST AREA.
ARCTIC AIR WILL FOLLOW IN A NORTHWEST FLOW MONDAY NIGHT INTO
TUESDAY...POSSIBLY OUR COLDEST DAY OF THE SEASON FOR TUESDAY.
&&
.SHORT TERM /TODAY THROUGH TUESDAY/...
IN THE VERY SHORT TERM WE STILL HAVE A FREEZING RAIN ADVISORY UP FOR
THE SOUTHERN TIER UNTIL 8 AM AND A WINTER WEATHER ADVISORY FURTHER
NORTH ACROSS PARTS OF THE NIAGARA FRONTIER AND THE FINGER LAKES
SOUTH OF ROCHESTER. WE WILL EXTEND IT TO 10 AM. AS OF 115 AM WERE
HAD GOTTEN A REPORT OF SEVERAL ACCIDENTS OVER ONTARIO COUNTY FROM
GLAZED SURFACES FROM LIGHT FREEZING RAIN OR DRIZZLE. RADARS ECHOES
ARE VERY WEAK. WE WILL KEEP THE ADVISORY GOING THROUGH THE SCHEDULED
END AT THIS TIME.
THE REST OF TODAY SHOULD BE GENERALLY OKAY WITH DAYLIGHT IMPROVING
ROAD CONDITIONS ALONG WITH SOME SMALL DIURNAL HEATING. WE WILL KEEP
POPS IN THE LIKELY TO CATEGORICAL RANGE. P-TYPE A MIXTURE FOR A LOT
OF THE AREA.
THE BIGGEST FORECAST CONCERN WILL BE TONIGHT AND MONDAY. WE WILL
ISSUE A WINTER STORM WARNING FOR THE BULK OF THE AREA EXCEPT HEAVY
SNOW WARNING FOR JEFFERSON AND LEWIS COUNTIES WHERE EVEN THE WARMEST
WRF-NAM KEEPS P-TYPE SNOW. A WINTER WEATHER ADVISORY WILL BE POSTED
FOR THE SOUTHERN TIER COUNTIES WHERE SURFACE TEMPERATURES ARE LIKELY
TO GO ABOVE FREEZING WHICH WILL HELP MITIGATE ANY WARNING CRITERIA
FOR FREEZING RAIN. THE MOST DIFFICULT PART OF THE FORECAST WILL BE
FOR AREAS IN BETWEEN INCLUDING THE BUFFALO TO ROCHESTER CORRIDOR.
THE WRF-NAM INDICATES A MUCH HIGHER PROBABILITY OF FREEZING RAIN AND
SLEET WHERE AS THE GFS WITH A MORE SOUTHERLY TRACK OF THE MAIN LOW
WOULD GIVE THE POTENTIAL FOR MORE SNOW. IN EITHER CASE WE BELIEVE
THAT WARNING CRITERIA HAS ENOUGH OF A CHANCE TO ISSUE WARNINGS. THE
UNCERTAINTIES WILL NOT GO AWAY THOUGH AT THIS TIME. A STRONG JET AT
850 AND STRONG MOISTURE CONVERGENCE INDICATE THAT QPF WILL BE
SIGNIFICANT.
AFTER THE SYSTEM PASSES TO THE EAST MUCH COLDER AIR WILL SWEEP
SOUTHWARD FROM CANADA. AT THIS TIME IS LOOKS LIKE THERE MAY BE TOO
MUCH WIND SHEAR FOR ORGANIZED LAKE EFFECT.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
TUESDAY NIGHT UPPER TROUGH SWINGS THROUGH. THIS, ALONG WITH VERY
COLD (-18C AIR AT 850), NW FLOW OFF THE LKS JUSTIFIES KEEPING CHANCE
OF SNOW SHOWERS THROUGH WEDNESDAY ALTHOUGH BY WEDNESDAY AFTERNOON
WILL LIMIT THREAT TO AREAS EAST OF THE LAKES AS SFC RIDGE OVER THE
OHIO VALLEY AND LOWER LAKES MOVES EAST AND FLOW BECOMES MORE W-SW.
WEDNESDAY NIGHT, HIGH PRESSURE IS LOCATED TO OUR SOUTH WHILE A WARM
FRONT MOVES ACROSS ONTARIO INTO QUEBEC. WILL ONLY GO WITH SLGT CHC
SNOW SHOWERS IN GRIDS MNLY LK ONTARIO NORTHWARD. BEST LIFT WITH WARM
FRONT STAYS NORTH OF OUR FCST AREA.
ON THURSDAY THE HIGH WILL BE OVER THE OHIO VALLEY AND BEGIN TO
CIRCULATE A SW FLOW OF MILDER AIR. TEMPS WILL BEGIN TO MODERATE WITH
PARTLY SUNNY SKIES TO START BUT THEN AN UPPER LVL DISTURBANCE MOVING
EAST ACROSS THE GRT LKS WILL BRING AN INCREASE IN CLOUDS DURG THE
AFTERNOON. THURSDAY NIGHT AN UPPER AIR DISTURBANCE IS PROGGED TO
MOVE EAST ACROSS THE REGION SO WILL CONTINUE CHANCE OF SNOW SHOWERS.
A FRONTAL BOUNDARY OVER THE CENTRAL LAKES CONNECTED TO LOW PRESSURE
OVER NORTHERN QUEBEC IS FORECAST TO MOVE SLOWLY EAST FRIDAY AND
FRIDAY NIGHT SO WILL CONTINUE CHANCE OF SNOW SHOWERS. THE FRONT
BECOMES WEST TO EAST ORIENTED ALONG THE NY/PA BORDER SATURDAY WHILE
AN UPPER TROUGH MOVES EAST FROM THE UPPER GREAT LAKES DURING THE
DAY. THIS WILL KEEP THREAT OF SNOW SHOWERS GOING INTO THE WEEKEND.
&&
.AVIATION /08Z-06Z/...
ABUNDANT LOW LEVEL MOISTURE NORTH OF A STALLED COLD FRONT AND THE
NORTHEAST FLOW OFF LAKE ONTARIO WILL MAINTAIN IFR CIGS FOR MOST
LOCATIONS SOUTH OF LAKE ONTARIO...WITH LIFR CIGS COMMON ACROSS THE
SOUTHERN TIER. THE MAIN EXCEPTION TO THIS GENERAL TREND WILL BE EAST
OF LAKE ONTARIO WHERE THE NORTHEAST FLOW IS ADVECTING DRIER AIR FROM
SOUTHERN QUEBEC. THIS WILL KEEP CIGS AT MVFR TO VFR LEVELS THROUGH
THE FORECAST PERIOD VCNTY KART. VSBYS WILL RANGE FROM VFR TO MVFR AS
THE LIGHT PCPN DRIFTS NORTH ACROSS THE AREA...BUT IFR CONDITIONS ARE
LIKELY TO PERSIST ACROSS THE SOUTHERN TIER THROUGH MOST OF THE
FORECAST PERIOD.
A WEAK LOW MOVING EAST ALONG THE FRONT WILL PRODUCE SOME FREEZING
RAIN/DRIZZLE DURING THE EARLY MORNING HOURS...ESPECIALLY ACROSS THE
SOUTHERN TIER AND UPPER GENESEE VALLEY.
&&
.MARINE...
WINDS AND WAVES WILL STAY BELOW SMALL CRAFT CRITERIA TODAY AND
TONIGHT AS A WEAK HIGH DRIFTS ACROSS SOUTHERN QUEBEC. THE PRESSURE
GRADIENT WILL STRENGTHEN SUNDAY NIGHT AND MONDAY AS A LOW MOVES
NORTHEAST FROM THE OHIO VALLEY. CONDITIONS WILL LIKELY REACH SMALL
CRAFT ADVISORY RANGE MONDAY ALONG THE SOUTH SHORE OF LAKE ONTARIO
DUE TO STRENGTHENING NE WINDS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HEAVY SNOW WARNING FROM 7 PM THIS EVENING TO 7 PM EST MONDAY
FOR NYZ007-008.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST MONDAY
FOR NYZ001>006-010>014-085.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST
MONDAY FOR NYZ019>021.
FREEZING RAIN ADVISORY UNTIL 10 AM EST THIS MORNING FOR
NYZ019>021.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
NYZ010>014-085.
MARINE...NONE.
&&
SYNOPSIS...SAGE
SHORT TERM...SAGE
LONG TERM...JJP
AVIATION...TJP
MARINE...TJPHazardous weather outlook, Jan 13, 5:17 AM EST, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 517 AM EST SAT JAN 13 2007 NYZ019>021-141030- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- 517 AM EST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT FREEZING RAIN IS EXPECTED TO BEGIN ACROSS THE REGION BEFORE MIDNIGHT TONIGHT. IT WILL LIKELY BE ENOUGH TO PRODUCE TRAVEL PROBLEMS ESPECIALLY AFTER MIDNIGHT. IT IS NOT EXPECTED TO BE HEAVY ENOUGH THOUGH TO CAUSE AND TREE OR POWER LINE PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MIX OF SNOW SLEET AND FREEZING RAIN WITH HEAVIER AMOUNTS OF PRECIPITATION ARE EXPECTED SUNDAY NIGHT INTO MONDAY WITH A POTENTIAL FOR MORE SIGNIFICANT PROBLEMS. THERE IS ALSO A POTENTIAL FOR LAKE EFFECT SNOW AS COLDER AIR BUILDS IN DURING MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ010>014-085-141030- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE- 517 AM EST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT COLD AIR WILL BECOME ENTRENCHED OVER THIS AREA LATER TODAY AND TONIGHT. A MIX OF SNOW SLEET AND FREEZING RAIN IS EXPECTED TONIGHT AND EARLY SUNDAY. THERE MAY BE ENOUGH FREEZING RAIN MIXED IN TO CAUSE TRAVEL PROBLEMS BUT AMOUNTS ARE NOT EXPECTED TO CAUSE TREE OR POWER LINE PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A GREATER POTENTIAL FOR HEAVIER PRECIPITATION SUNDAY NIGHT AND MONDAY. PRECIPITATION TYPE IS A TOUGH CALL AT THIS TIME. SIGNIFICANT AMOUNTS OF SNOW ARE POSSIBLE. A MIX OF FREEZING RAIN AND SLEET WOULD KEEP SNOW ACCUMULATIONS DOWN. THERE IS ALSO A POTENTIAL FOR LAKE EFFECT SNOW AS COLDER AIR BUILDS IN DURING MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-141030- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA- 517 AM EST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A POTENTIAL FOR SIGNIFICANT SNOW WILL COME SUNDAY NIGHT INTO MONDAY AS LOW PRESSURE TRACKS EASTWARD JUST TO OUR SOUTH. MILDER AIR ALOFT MAY CAUSE SLEET TO MIX IN. THIS WOULD CUT DOWN ON SNOW AMOUNTS. THERE IS ALSO A POTENTIAL FOR LAKE EFFECT SNOW AS COLDER AIR BUILDS IN DURING MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-141030- OSWEGO-JEFFERSON-LEWIS- 517 AM EST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE IS THEN EXPECTED TO TRACK EASTWARD FROM THE OHIO VALLEY SUNDAY NIGHT AND MONDAY. THIS WILL BRING WITH IT A POTENTIAL FOR SIGNIFICANT SNOW. IT IS TOO EARLY TO PIN DOWN ACCUMULATIONS AT THIS TIME. WARNINGS WILL BE ISSUED ONLY WHEN HEAVY ACCUMULATIONS BECOME MORE CERTAIN. THERE IS ALSO A POTENTIAL FOR LAKE EFFECT SNOW AS COLDER AIR BUILDS IN DURING MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-141030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 517 AM EST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 4:51 AM EST | Heavy Snow Warning | BUF | Jefferson, Lewis | 26 hr |
| Jan 14, 4:51 AM EST | Winter Storm Warning | BUF | Cayuga, Erie, Genesee, Jefferson, Lewis, Livingston and 7 more | 35 hr |
Nearby
Winter Weather Advisories in New York, 2007Every winter weather advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.